MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 17AHPJ-505
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that (b)(6) 2023, a 17mm sjm masters series hemodynamic plus valve was selected for procedure.The valve had been sized using a 905 mechinical heart valve sizer set.It was noted during procedure that the leaflet of the valve fractured into two pieces when rotating the valve.It was noted that the valve was unable to be rotated when the leaflet fractured.All the pieces were successfully recovered/removed from the patient.No other instruments encountered the valve at the time of fracture.The holder handle had been fully inserted into the orifice at a 90 degree angle.The valve was in a closed position when attempting to rotate it and the leaflet fractured.The decision was made to replace the 17mm sjm masters series hemodynamic plus valve with a 19mm sjm masters series valve expanded cuff to complete the procedure.The patient was not taken off bypass and placed back on bypass due to this event.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was fractured and dislodged from the orifice.No other damage was noted to the returned valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet or orifice damage.The damage may have been caused by some external force applied to the valve, which overstressed the carbon material.Please note, per the masters valve instructions for use, "valve rotation: using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16981415
Report Number2135147-2023-02256
Device Sequence Number6800947
Product Code LWQ
UDI-Device Identifier05414734005821
UDI-Public05414734005821
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model Number17AHPJ-505
Device Catalogue Number17AHPJ-505
Device Lot Number7491986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale